Your browser is no longer supported

For the best possible experience using our website we recommend you upgrade to a newer version or another browser.

Your browser appears to have cookies disabled. For the best experience of this website, please enable cookies in your browser

We'll assume we have your consent to use cookies, for example so you won't need to log in each time you visit our site.
Learn more

Arthritis treatment increases gastrointestinal complications

  • 1 Comment

Arthritis patients receiving a non-selective non-steroidal anti-inflammatory drug, plus a proton pump inhibitor, are more than four times more likely to suffer adverse gastrointestinal clinical outcomes than those who receive a cyclo-oxygenase-2 selective NSAID, according to international researchers.

Their study involved 4,484 patients, with either osteoarthritis or rheumatoid arthritis, who were randomly allocated to treatment with the COX-2 celecoxib or the NSAID diclofenac plus omeprazole.

The results were presented last week at the European League Against Rheumatism annual conference in Rome and published online in The Lancet.

  • 1 Comment

Readers' comments (1)

  • I was taking Celebrex a few years ago but it was withdrawn. I can't remember why but is it now deemed safe to use?

    Unsuitable or offensive? Report this comment

Have your say

You must sign in to make a comment

Please remember that the submission of any material is governed by our Terms and Conditions and by submitting material you confirm your agreement to these Terms and Conditions. Links may be included in your comments but HTML is not permitted.

Related Jobs